Banner - Hide this banner





Author Topic: So Lost and Confused  (Read 1006 times)

0 Members and 1 Guest are viewing this topic.

Offline VanessaJ

  • MICROgeek (<20 posts)
  • *
  • Posts: 5
  • Liked: 0
So Lost and Confused
« on: July 28, 2007, 02:07:21 AM »
Hi all.

Important info:
X-ray in November showed nothing wrong with my bones
I was told that an anti-inflammatory would make it all go away.  It didn't
MRI in June showed nothing wrong with tissues.
Three weeks later, I was given a cortisone injection into the knee
Felt fine for a few days and then the injection site became painful - stinging, couldnt put pressure on it 
1 week later (while on vacation of course), my knee swelled up so bad I couldn't walk.
Next day it was worse, I couldn't walk, I couldn't bend it, and I couldn't even lift it at all so we went to the ER at the hospital there.
I got in quickly and they looked at everything:
WBC count was only 7000 so the knee was not septic.
They drained 30ccs of fluid - they could have gotten more, but they couldn't get the syringes to switch.  They didn't numb it very deeply and I am rather embarrassed to admit that I was yelling "ow" and crying.
I got an IV drip of an antibiotic anyway - I reacted to that poorly and allergically.
Draining the fluid allowed me to bend my knee a little and I could (a couple of hours later)lift my leg a couple of inches.

They did blood tests and I got an orthopedic consult which did more hands on testing than I had ever seen.  There was much discussion amonst the doctors there what to do with me - for a little while there was talk of admittance!
Anyway - final dx - just the idiosynratic (sp?) knee pain that can be dealt with through physical therapy which the original ortho never even suggested.  The acute swelling was likely due ot a  bad reaction with the cortisone.  I was told that 30% of people have that issue.  I had never heard that before.
I was sent from the ER with crutches, a wickedly nifty knee brace (corflex), percoset and motrin 800mg.  The meds were effective, but I was only given 5 days of the perc at 4 pills a day and the motrin was 3 pills a day.

I was feeling much better or awhile, and I started trying to hobble about with the brace and a cane or around with house with just the brace.

I have been trying to wean down the percoset and I feel weird.  I have a low grade fever, lots of nausea, no energy at all, muscle weakness in the knee, and whether it is related or not, right before all the fun started, my left hand started to go numb.  Now I make even more typos.  :)    I have no idea if these are normal reactions or if I ought to be worried.  In the past couple of years, the meds that I can't take seem to have grown dramatically.

When I got home from vacation, I called my ortho to be told that the nearest appointment would be Aug 7 because he was on vacation or out of town too. 

Is it wrong of me to want to call around for a doc that can see me sooner?  I am not feeling well and I am not feeling well cared for.  The nurse at the ortho's office seemed appalled that they had drained my knee and that given me percoset. 

I am looking for suggestions.  I suffer from a combintion of "white-coat hypertension" (fear and distrust of doctors) and the feeling that most of the docors in my area seem to have graduated in the bottom half of their class...

Sorry for being so whiny...

No real reason known for pain
Middle Schoo Band Director

Offline Nettan

  • SuperKNEEgeek
  • *****
  • Posts: 13862
  • Liked: 7
  • Stronger then yesterday...thanks Sis...
Re: So Lost and Confused
« Reply #1 on: July 28, 2007, 06:44:26 PM »
Maybe you are having some reaction on the meds. Some meds can give withdrawals when you get off them.
And you have to do that slowly. If you feel confident with the OS you normally have try wait this out.
Maybe you can go see your GP about the meds.
Surgery 6 times left knee torn meniscus, RSDS,chondromalacia, nervdamage cause constant nervpain,chronic inflamm.
Spinaldamage wheeler 100%.
Right knee damaged aug-06, use brace surgery 4/9-07.LCL tear.















support